Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 140, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2003, 6:05 PM CDT for Presidio County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 6:05 PM CDT (23:05 UTC)
- Expired
- Jun 8, 2003, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 768 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 082305 SVRMAF TXC377-090000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT SUN JUN 8 2003 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PRESIDIO COUNTY IN SOUTHWEST TEXAS * UNTIL 700 PM CDT * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MARFA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... MARFA HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3026 10417 3018 10406 3037 10382 3042 10403 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:08 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 8, 3:08 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT SUN JUN 8 2003 VISIBLE IMAGERY SHOWS LOW CLOUDS BANKED UP AGAINST E SLOPES OF MTNS WITH MOIST ELY FLOW PUSHED THRU MTNS. MEANWHILE 7H-5H LR/S ARE STEEP ACRS THE TRANS PECOS AND WITH DWPNTS NEAR 50 DAVIS/CHISOS MTNS INSTABILITY IS HIGH. BY 00Z RUCII/ETA ARE FCSTING LIS TO MINUS 8 AND CAPES TO 2500 J/KG. EXPECT LOW CLOUDS TO ERODE BY THIS PM ALLOWING FOR SUFFICIENT SFC HEATING E INTO CENTRAL PECOS/REEVES COUNTIES...MTNS SHOULD BE IN GOOD INSOLATION ALL DAY SO STORMS SHOULD HAVE LITTLE PROBLEM INITIATING THERE THIS PM. WEAKNESS IN RUCII MSL PRESSURE PROG 18-24Z SUGGEST BOUNDARY ACRS RGN AS WELL. 7H WIND DECREASES TO 10KT BY 00Z BUT WITH HIGH INSTABILITY SEVERE STORMS POSSIBLE. WLY STEERING FLOW SHOULD GENERALY FAVOR KEEPING STORMS NEAR PECOS RIVER AND SWD. MONDAY...A WEAK DRYLINE WILL SHARPEN UP OVR THE CNTRL PLAINS SWD. WHILE THIS FEATURE WON/T BE AS WELL-DEFINED THIS FAR S...MODELS ONCE AGAIN MOISTEN UP THE PBL PAST THE WRN ZONES. W/BETTER INSOLATION... AND EXPECTED RESIDUAL BOUNDARIES FM TONIGHT/S MEXICAN MCS... EXPECTED STORMS TO FIRE OMTNS AND WORK WESTWARD AS WRLY STEERING FLOW INCREASES. AS THESE STORMS WORK E...SOME COULD GO SEVERE ON THE TAIL END OF THE DRYLINE EXTENDING OUT OF THE TX PANHANDLE...IN BETTER INSTABILITIES. ON TUESDAY...ETA CONTINUES TO ADVERTISE A SHORTWAVE MOVG THROUGH THE ZONAL FLOW...ANOTHER DRYLINE...AND THE POTENTIAL FOR MORE SVR WX. SEE SWODY3 FOR FURTHER DETAILS. THINGS THEN QUIET DOWN FOR A COUPLE OF DAYS...UNTIL THU EVENING...WHEN THE GFS BRING ANOTHER SHORTWAVE INTO THE AREA AND GENERATES AN MCS NE OF THE FA. 6-HR QUPS SUGGEST A FLOOD EVENT--W/BULLSEYES IN EXCESS OF 3 IN...BUT ATTM IT LOOKS AS IF ONLY OUR 2 ERNMOST COUNTIES MIGHT CATCH THE WRN EDGE OF IT. WILL INSERT ISOLATED CHANCES THERE. REST OF THE EXTENDED LOOKS DRY AS RIDGING SETS IN. OTHERWISE...TEMPS TO WARM THE NEXT COUPLE OF DAYS AND SHOULD BE AOA NORMAL BY TUESDAY. && MAF BB 067/090 074/095 069 122 CNM BU 065/092 068/092 065 210 MRF EU 060/087 061/087 057 31- FST EU 069/095 073/099 070 311 .MAF... TX...NONE. NM...NONE. 44
Hazardous weather outlook, Jun 8, 1:56 PM CDT, 4 hours 9 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 156 PM CDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS IN THE TRANS PECOS REGION OVERNIGHT. SOME STORMS THAT DEVELOP WILL LIKELY PRODUCE LARGE HAIL... DAMAGING WINDS IN EXCESS OF 60 MPH...AND HEAVY DOWNPOURS OF RAIN. FLOODING OF CREEKS...ARROYOS...AND LOW LYING URBAN AREAS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF A LINE FROM SEMINOLE TO FORT STOCKTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:02 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 58 min |
| Jun 7, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 43 min |
| Jun 7, 9:37 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 53 min |
| Jun 7, 10:43 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.